MAUDE Adverse Event Report: MICROVENTION INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-4-2-MVI-3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/29/2023
Type of Reportable Event Death
Event or Problem Description
Based on a web pas clinical study report, the patient¿s family reported that the patient passed at home 31 days post-procedure.The cause of the death is due to unclear causes.The patient was reportedly in good health shortly before passing.It is unclear if cardiac arrest or secondary to a neurologic event occurred, and further, delayed rupture of a previously ruptured aneurysm that was treated by the web device cannot be excluded as a possible cause at this time, so a neurological death remains possible.Relationship to study device: possible.Relationship to index endovascular procedure: not related.Relationship to use of ancillary device: not related.Relationship to study disease: possible relationship to concomitant disease: not related.Ae outcome: fatal.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues during manufacturing of the device relevant to the complaint that occurred.The device was implanted and therefore not available for return and investigation by the manufacturer.However, imaging and an operative report were provided.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.Microvention is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by microvention, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Microvention has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, microvention, or its employees that the device, microvention, or its employees caused or contributed to the event described in the report.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Imaging review: two radiographic images were supplied.They are embedded in a word document dated (b)(6) 2023, and labeled left ica.There are two different working projections taken during the procedure.One is a subtracted dsa, without contrast material.It shows an open web embolization system that is still attached to the pusher.The other one is a different working projection, unsubtracted dsa single shot, without contrast, that also shows an open web that is attached to the pusher.Microvention¿s medical expert review reported that these provided images are not sufficient to determine the cause of the alleged adverse event.Medical review operative report: a detailed medical review of the provided operative report dated (b)(6) 2023, was performed on (b)(6) 2024.As reported in the web pas clinical study, the patient was treated for an anterior communicating aneurysm with a web sl-4x2 mm device.Surgical index procedure date was (b)(6) 2023.Data review indicates, ¿that the web device was positioned and detached, and intraoperative angiogram showed obliteration of the aneurysm and normal blood flow within the a2 branches with no blood flow compromise.Data indicates successful web embolization of the anterior communicating artery aneurysm.31 day postoperative, the family reported the death of the patient.Based on a review of the operative report data and in my professional opinion, operative report data review does not show a relationship between the reported event to the web sl device¿s performance during this procedure.No device malfunction was reported, and no device malfunction was reported as associated with or contributing to the ae reported.¿ investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have caused or contributed to the reported event.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: based on a review of the last 2 years of complaint data, and at the time of this investigation, no systemic issues have been identified for this batch number that would have caused or contributed to the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot further evaluate any potential root causes.Ifu review (additional information can be found in the ifu): ¿potential complications: potential complications include but are not limited to the following: vessel puncture site hematoma, aneurysm perforation or rupture, hemorrhage, edema, thromboemboli, transient ischemic attack, ischemic stroke, neurologic deficits, parent artery occlusion, ischemia, vessel dissection or perforation, vascular thrombosis, vasospasm, device migration or misplacement, premature detachment, headache, post-embolization syndrome, infection and death.Warnings: advance and retract the web embolization device slowly.Do not advance the delivery device with excessive force.Determine the cause of any unusual resistance.Remove the web embolization device if excessive friction is noted and check for damage.Do not rotate the delivery device during or after delivery of the web embolization device.Rotating the web embolization device may result in damage or premature detachment.The web embolization device cannot be detached with any other power source other than a web detachment control device.Ensure that at least two web detachment control devices are available before initiating an embolization procedure - instructions for use: detachment of the web embolization device.34.The detachment control device is pre-loaded with batteries and will activate when the delivery device is properly connected.35.Verify that the rhv is firmly locked around the delivery device before attaching the detachment control device to ensure that the web embolization device does not move during the connection process.36.Ensure that the delivery device gold connectors are clean and free from blood or contrast.If necessary, wipe the connectors with sterile water and dry before connecting.37.Insert the proximal end of the delivery device into the detachment control device.When the delivery device is properly connected, the light will flash green and an intermittent tone will be heard.38.Verify the web embolization device position before pressing the detachment button.39.Push the detachment button.During firing, the light should be solid green and the beep should be continuous.40.Verify detachment by first loosening the rhv valve, then pulling back slowly on the delivery device and verifying that there is not web embolization device movement.If the web embolization device does not detach, push the detachment button again.If the web embolization device is still not detached, obtain a new detachment control device and attempt detachment up to two additional times.If it does not detach, remove the delivery device.41.Verify the position of the web embolization device angiographically through the guide catheter.42.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the web embolization device remains within the microcatheter.¿ microvention is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by microvention, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Microvention has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.In particular, this report does not constitute an admission by anyone that the product described in this report has any defects or has malfunctioned.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Microvention objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This report does not constitute an admission or a conclusion by fda, microvention, or its employees that the device, microvention, or its employees caused or contributed to the event described in the report.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
See h.10.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19084719
Report Number2032493-2024-00285
Device Sequence Number18049524
Product Code OPR
UDI-Device Identifier00842429110812
UDI-Public(01)00842429110812(11)221013(17)250930(10)0000270365
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberW5-4-2-MVI-3
Device Lot Number0000270365
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age64 YR
Patient SexFemale
Patient Weight61 KG